MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0238
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The tip of the screwdriver broke.It was noticed during instrument preparation.
 
Event or Problem Description
The tip of the screwdriver broke.It was noticed during instrument preparation.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the returned screwdriver with self-holding feature shows normal traces of use.The breakage surface shows the typical structure of a forced brittle fracture which indicated through the river lines; no plastic deformation, especially along the edge of the breakage surface was found.The appearance of the breakage surface indicates a (forced) brittle breakage of the screw driver due to overload, most likely by bending stresses.A review of the labeling did not indicate any abnormalities.Based on the investigation performed the root cause of the reported event is related to inadequate handling by the user.If any further information is provided, the complaint report will be updated.

Brand Name
SCREWDRIVER, SELF-HOLDING, SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9441239
Report Number0009610622-2019-00959
Device Sequence Number14300151
Product Code LXH
UDI-Device Identifier04546540520432
UDI-Public04546540520432
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0238
Device Catalogue Number18060238
Device Lot NumberKMW351102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1